Nebraska, 2001

Hail in Nebraska, June 13, 2001

June 13, 2001 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 13, 2:10 PM CST, 7 hours 10 minutes earlier.

Area forecast discussion, Jun 13, 2:10 PM CST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
310 PM CDT WED JUN 13 2001

FORECAST CONCERN RMNS TSTM AND SVR THREAT INTO THU AND HEAVY RAIN
POTENTIAL.  ETA HAS BEEN A LTL MORE CONSISTENT AND SLOWER WITH UPR
SYS AND AVN APPEARS TO BE A LTL TOO FAST.  WL GENERALLY GO WITH THE
ETA/MESOETA.

SHORT TERM...MESO LOW HAS SHIFTED N TO NR YKN AT 20Z WITH CDFNT
ENTERING OAX EXTREME NW COUNTIES W OF OFK.  BEST LOW LVL CONVERGENCE
AND THICKEST CU FIELDS WERE ALONG AND JUST AHD OF BNDRY IN NERN NEBR
AND SERN SD.  WITH 60KT 300 MB JET FCST INTO NERN NEBR BY 00Z THIS
EVENING...INITIALLY THIS AREA APPEARS MOST AT RISK FOR SVR WX.  WL
PRBLY JUST GO SCT IN TSTM FCST TNGT W/NO POPS ACRS THE NERN ZONES
AND KEEP HIGH POPS REST OF ZONES UNLESS CONVECTION DVLPS FTHR S BFR
ZONE ISSUANCE TIME.  WITH UPR LOW TO OUR W NOT MOVG EWD MUCH
OVRNGT...SFC LOW DVLPMNT IN SERN CO THIS EVENING SHOULD KEEP BNDRY
FM GOING MUCH FTHR E TNGT ALTHO OUTFLOW BOUNDARIES COULD CONTAMINATE
SFC FNTS BY MORNING.  AS 45-70 850 MB JET...SPEED DEPENDS ON
MODEL...ETA IS THE STRONGEST...DVLPS ON E SIDE OF SFC LOW TO OUR
SE...STRONGER CNVCTN AND HEAVY RAIN THREAT COULD SHIFT AWAY FM NERN
ZONES.  SPCLY WITH HIGHER 850 MB THETA E AIR FEEDING INTO BNDRY OVR
CNTRL NEBR.  ALSO WITH NO WIDESPREAD SIGFNT RAINS MUCH OF OUR CWA WL
REFRAIN FM FLASH FLOOD WATCH ATTM.  FAR SERN ZONES RMN THE FARTHEST
REMOVED FM UPPER JET AND LOW LVL BOUNDARIES AND WL KEEP POPS LOWEST
THERE BUT STILL ABV FWC NUMBERS.  RAISED LOWS A TOUCH A FEW AREAS.

WITH SLOWER MOVEMENT OF UPR SYS AND ASSOCD SFC FNT...CWA RMNS IN
CONVECTIVE THREAT ON THU WITH PSBL SVR WX AGAIN FAR E/NE.  WL ADJUST
FCST TO MENTION TSTMS ALL ZONES W/HIGHEST POPS E/NE.  SOME COOLER
AIR COULD OCCLUDE ARND S SIDE OF SYS BUT THERE SHOULD BE ENOUGH
SUNSHINE TO ALLOW READINGS TO REACH FWC.  WITH AVN TOO FAST MAV
TEMPS LOOK TOO COOL.

WL KEEP CHC OF SHOWERS W AND TSTMS E THU EVENING AND ALSO INCREASED
POPS.  FRI LOOKS DRY.  TEMPS THU NGT MAYBE A LTL BLO FWC.  FOR
FRI...STG W COMPONENT TO LOW LVL WINDS AND PT TO MO SUNNY SKIES
SHOULD ALLOW TEMPS TO WARM NICELY WITH SOME POSSIBILITY OF THEM
SURPASSING GUID.

.OMA...NONE.
POLLACK

In the hours before

Special weather statement, Jun 13, 4:15 PM CST, 5 hours 5 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-141000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
515 PM CDT WED JUN 13 2001

STORM SPOTTER GROUPS ACROSS EASTERN NEBRASKA SHOULD BE ALERT AND
READY FOR ACTIVATION.  ACTIVATION MAY ALSO BE NEEDED IN SOUTHWEST
IOWA TONIGHT.

A FRONTAL BOUNDARY EXTENDS FROM A LOW PRESSURE CENTER OVER SOUTHEAST
SOUTH DAKOTA ACROSS EASTERN NEBRASKA AND INTO SOUTHWEST KANSAS.
THE ATMOSPHERE IS MOIST AND VERY UNSTABLE AIR ALONG AND EAST OF THE
FRONT.  EXPLOSIVE THUNDERSTORM DEVELOPMENT IS LIKELY.  SUPERCELL
THUNDERSTORMS ARE POSSIBLE.  SCATTERED STORMS WILL CONTINUE THROUGH
THE EVENING.  THE MAIN THREAT FROM THE STORMS IS LARGE HAIL AND
DAMAGING WINDS...BUT ISOLATED TORNADOES ARE POSSIBLE BECAUSE OF
STRONG WIND SHEAR.

LATER TONIGHT THE THREAT WILL GRADUALLY SHIFT TOWARD HEAVY RAIN...
WHICH MAY CAUSE FLOODING.

MILLER
Local storm report, Jun 13, 6:23 PM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
723 PM CDT WED JUN 13 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0620 PM    9 S PILGER                NE   .88 INCH HAIL
06/13/01   STANTON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0630 PM    WISNER                    NE   1 INCH HAIL
06/13/01   CUMING                         REPORTED BY PUBLIC.

0640 PM    8 SSW PILGER              NE   1.75 INCH HAIL
06/13/01   STANTON

0650 PM    CLARKSON                  NE   .88 INCH HAIL
06/13/01   COLFAX                         REPORTED BY PUBLIC.

0653 PM    3 SE STANTON              NE   1.75 INCH HAIL
06/13/01   STANTON                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0700 PM    HOWELLS                   NE   .88 INCH HAIL
06/13/01   COLFAX                         REPORTED BY HAM RADIO
                                          OPERATOR.

0703 PM    HOWELLS                   NE   1 INCH HAIL
06/13/01   COLFAX                         REPORTED BY HAM RADIO
                                          OPERATOR.

0704 PM    BELLWOOD                  NE   1 INCH HAIL
06/13/01   BUTLER                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0710 PM    RISING CITY               NE   1.75 INCH HAIL
06/13/01   BUTLER                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

MILLER
Local storm report, Jun 13, 7:25 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
825 PM CDT WED JUN 13 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0710 PM    4 S HOWELLS               NE   1.5 INCH HAIL
06/13/01   COLFAX                         REPORTED BY STORM
                                          SPOTTER.

0715 PM    3 S HOWELLS               NE   2.75 INCH HAIL
06/13/01   COLFAX                         REPORTED BY HAM RADIO
                                          OPERATOR.

0715 PM    BEAVER CROSSING           NE   1.5 INCH HAIL
06/13/01   SEWARD                         REPORTED BY STORM
                                          SPOTTER.

0744 PM    3 SSW SEWARD              NE   1.75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0750 PM    SEWARD                    NE   1.75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0758 PM    3 SE SEWARD               NE   1.5 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0800 PM    4 W WEST PT               NE    MPH TSTM GUST
06/13/01   CUMING                         FUNNEL CLOUD. REPORTED
                                          BY STORM SPOTTER.

0800 PM    3 E BEAVER CROSSING       NE   .75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0803 PM    SEWARD                 S   NE   TORNADO
06/13/01   SEWARD                         REPORTED BY FIRE AND
                                          RESCUE.
Local storm report, Jun 13, 8:05 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
825 PM CDT WED JUN 13 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0710 PM    4 S HOWELLS               NE   1.5 INCH HAIL
06/13/01   COLFAX                         REPORTED BY STORM
                                          SPOTTER.

0715 PM    3 S HOWELLS               NE   2.75 INCH HAIL
06/13/01   COLFAX                         REPORTED BY HAM RADIO
                                          OPERATOR.

0715 PM    BEAVER CROSSING           NE   1.5 INCH HAIL
06/13/01   SEWARD                         REPORTED BY STORM
                                          SPOTTER.

0744 PM    3 SSW SEWARD              NE   1.75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0750 PM    SEWARD                    NE   1.75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0758 PM    3 SE SEWARD               NE   1.5 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0800 PM    3 E BEAVER CROSSING       NE   .75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY
                                          OFgF-DUTY NWS EMPLOYEE.

0803 PM    SEWARD                    NE   TORNADO
06/13/01   SEWARD                         REPORTED BY FIRE AND
                                          RESCUE.
Local storm report, Jun 13, 8:50 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
950 PM CDT WED JUN 13 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0810 PM    6 S SEWARD                NE   TORNADO
06/13/01   SEWARD                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0812 PM    8 E SEWARD                NE   TORNADO
06/13/01   SEWARD                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0812 PM    WISNER                    NE   1.75 INCH HAIL
06/13/01   CUMING                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0815 PM    1 W MALCOLM               NE   TORNADO
06/13/01   LANCASTER                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0830 PM    WISNER                    NE   WIND DAMAGE
06/13/01   CUMING                         TREE DAMAGE. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

0935 PM    REYNOLDS                  dNE   100 MPH TSTM GUST
06/13/01   JEFFERSON                      REPORTED BY EMERGENCY
                                          MANAGEMENT

MILLER

The radar

The Omaha radar (KOAX), 27 km away, was scanning. The volume nearest the first event began at 03:20 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dodge

When
June 13, 9:20 PM CST
Where
Dodge County, Ames
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
41.450, -96.633

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254453.